



THE 4TH JOINT CONSENSUS CONFERENCE OF THE GERMAN ATRIAL FIBRILLATION NETWORK (AFNET) AND THE EUROPEAN HEART RHYTHM ASSOCIATION (EHRA)

CONNECTING PATHOPHYSIO-LOGICAL AND CLINICAL DATA FOR PERSONALISED ATRIAL FIBRILLATION MANAGEMENT 24TH- 25TH JANUARY 2013

CONFERENCE PROGRAM

CONFERENCE PROGRAM

23rd January 2013, Wednesday evening

ARRIVAL, ADJOURN IN THE HOTEL

24[™] JANUARY 2013, THURSDAY

- 8:20 Welcome | Günter Breithardt / Angelo Auricchio
- 8:30 Introductory Remarks | Paulus Kirchhof

CARDIOVASCULAR COMPLICATIONS IN ATRIAL FIBRILLATION – AN UPDATE FOR THE 21STCENTURY (CHAIR: JOHN CAMM)

- 8:40 Event rates in current AF populations according to 4P classification | Hugh Calkins
- 8:50 Event rates in current AF populations according to symptoms / EHRA score | Michael Näbauer
- 9:00 Event rates in current AF populations by age and risk scores | Gregory Lip
- 9:10 Outcomes over time in AF patients when does risk accumulate? | Ron Pisters
- 9:20 Do concomitant cardiovascular conditions promote atrial fibrillation? | Burkert Pieske
- 9:30 Discussion

9:50 **10 MINUTE "GRAB A COFFEE" BREAK**

REAL-LIFE QUESTIONS AND NEW PERSPECTIVES FOR ANTICOAGULANT THERAPY IN AF (CHAIR: GREGORY LIP)

- 10:00 New oral anticoagulants (NOACs) in clinical practice: Answers from a professional organization | Hein Heidbüchel
- 10:20 Predicting bleeding risk from brain imaging – what clinicians should know | David Werring
- 10:30 Silent strokes in AF and during AF ablation: What is their clinical impact? | Hans-Christoph Diener
- 10:40 Anticoagulant therapy after AF ablation does apparent sinus rhythm change management? | Gerd Hindricks

10:50 Discussion

11:10 **10 minute "grab a coffee" break**

HYBRID THERAPY APPROACHES IN ATRIAL FIBRILLATION (CHAIR: PAULUS KIRCHHOF)

- 11:20 Combination of different antiarrhythmic drugs rationale and clinical need | James Reiffel
- 11:30 Combination of antiarrhythmic drugs and catheter ablation: When and why? | Lluis Mont
- 11:40 Combination of anticoagulation and LAA occluders: Clinically useful? | Lucas Boersma
- 11:50 Implanted AF monitors danger or opportunity for atrial fibrillation management? | Angelo Auricchio
- 12:00 Discussion

12:30 LUNCH

NEW PERSPECTIVES ON AN OLD

ARRHYTHMIA (CHAIR: GÜNTER BREITHARDT)

- 13:30 Mechanisms of AF and its perpetuation does timing of rhythm control matter? | Ulrich Schotten
- 13:50 Making sense of genetic and molecular markers for AF | Stephane Hatem
- 14:10 Discussion

14:30 **Соffee break**

- 15:00 BREAK-OUT-SESSION 1
- WORK SHOP 1: What really distinguishes AF trial populations and "general" AF patients?
- WORK SHOP 2: Are different pathophysiological types of AF helpful to decide on management?
- WORK SHOP 3: Genetic, structural and biochemical biomarkers: Picking up signals or palm-reading?
- WORK SHOP 4: Can the ECG be used as a tool to personalise AF management?
- WORK SHOP 5: Tailoring anticoagulant therapy by stroke risk, bleeding risk, and AF type.
- WORK SHOP 6: Acute management of newly diagnosed AF with and without a stroke.

17:15 COFFEE BREAK

- 17:30 Report of break-out groups to plenary session (10 min per group)
- 19:00 Adjourn, departure to dinner

25[™] JANUARY, FRIDAY

- 8:30 Kick-off, summary of day 1, targets for the break-out groups for day 2
- 9:00 BREAK-OUT-SESSION 2 Preparing a written summary of the results
- 12:00 Final plenary session
- 14:00 LUNCH, DEPARTURE



AFConsensus@ukmuenster.de



INFORMATION:

Venue:

The European Heart House 2035 Route des Colles - Les Templiers 06903 Sophia Antipolis France

Start: 24th January 2013

Thursday, 8 a.m.

End: 25th January 2013 Friday, 2 p.m.

SPONSORED BY THE



Federal Ministry of Education and Research

Conference organization:

The German Atrial Fibrillation Network (AFNET) and the European Heart Rhythm Association (EHRA)

Scientific organizers:

Prof. Günter Breithardt, Münster, Germany Prof. A. John Camm, London, UK Prof. Paulus Kirchhof, Birmingham, UK / Münster, Germany Prof. Gregory Y. H. Lip, Birmingham, UK

Contact address:

Angelika Leute PhD Communications Manager, AFNET Albert-Schweitzer-Campus 1 / Gebäude D11 Domagkstr. 11, D-48149 Münster **Phone :** +49-251-83-45341 **Mail:** AFConsensus@ukmuenster.de

www.kompetenznetz-vorhofflimmern.de